Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 67, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 8, 2018, 6:19 PM CDT for Kerr County, Texas. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2018, 6:19 PM CDT (23:19 UTC)
- Expired
- Oct 9, 2018, 8:53 AM CDT
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Hunt (HNTT2). The gauge peaked at 14.89 ft at Oct 8, 2018, 7:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08165500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
926
WGUS44 KEWX 082319
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
619 PM CDT Mon Oct 8 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC265-091719-
/O.NEW.KEWX.FL.W.0067.181008T2319Z-181010T0100Z/
/HNTT2.2.ER.181008T2252Z.181009T0200Z.181009T1300Z.NO/
619 PM CDT Mon Oct 8 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River at Hunt.
* until Tuesday evening...or until the warning is cancelled.
* At 6:00 PM Monday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 12.1 feet by tonight. The
river will fall below flood stage tomorrow morning.
* Impact...At 12.0 feet...Moderate lowland flooding reaches the Highway 39
bridge floor two miles east of Hunt preventing easy travel to western parts of
the county. Areas of the headwaters are isolated temporarily as low water
crossings flood.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Hunt 10 10 10.8 Mon 06 PM 10.1 9.0 8.6 8.6 8.6
&&
LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919
$$3 follow-up statements
103
WGUS84 KEWX 090108
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
808 PM CDT Mon Oct 8 2018
...The flood warning continues for the following rivers in Texas..
Guadalupe River at Hunt Affecting Kerr County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC265-091908-
/O.CON.KEWX.FL.W.0067.000000T0000Z-181010T0100Z/
/HNTT2.2.ER.181008T2252Z.181009T0000Z.181009T1300Z.NO/
808 PM CDT Mon Oct 8 2018
The flood warning continues for
the Guadalupe River at Hunt.
* At 7:45 PM Monday the stage was 14.1 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by late
tomorrow morning.
* Impact...At 15.0 feet...Moderate lowland flooding puts a few feet of water
over the Highway 39 bridge near Hunt. Numerous secondary roads and bridges are
flooded and very dangerous.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Hunt 10 10 14.1 Mon 08 PM 10.0 9.0 8.6 8.6 8.6
&&
LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919
$$856
WGUS84 KEWX 090739
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
239 AM CDT Tue Oct 9 2018
...The flood warning continues for the following rivers in Texas..
Guadalupe River at Hunt Affecting Kerr County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC265-100100-
/O.CON.KEWX.FL.W.0067.000000T0000Z-181010T0100Z/
/HNTT2.2.ER.181008T2252Z.181009T0000Z.181009T1300Z.NO/
239 AM CDT Tue Oct 9 2018
The flood warning continues for
the Guadalupe River at Hunt.
* At 2:15 AM Tuesday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this
morning.
* Impact...At 10.0 feet...Water extends into low areas of the flood plain.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Tue Wed Thu Fri Sat
Hunt 10 10 10.8 Tue 02 AM 10.1 8.9 8.5 8.5 8.5
&&
LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919
$$736
WGUS84 KEWX 091353
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
853 AM CDT Tue Oct 9 2018
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River at Hunt Affecting Kerr County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC265-091423-
/O.CAN.KEWX.FL.W.0067.000000T0000Z-181010T0100Z/
/HNTT2.2.ER.181008T2252Z.181009T0000Z.181009T0932Z.NO/
853 AM CDT Tue Oct 9 2018
The flood warning is cancelled for
the Guadalupe River at Hunt.
* At 8:30 AM Tuesday the stage was 9.3 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is below flood stage and will continue to
fall to 8.5 feet by tomorrow morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Hunt 10 10 9.3 Tue 08 AM 8.5 8.3 8.3 8.2 8.2
&&
LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 3:37 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 8, 3:37 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 337 PM CDT Mon Oct 8 2018 .SHORT TERM (Tonight through Tuesday Night)... After a round of heavy rainfall across Edwards, Real, and northern Uvalde County, the bulk of the activity has shifted to the east. Rainfall at the present hour is mainly confined to points along and east of a Gillespie to Frio County line. This rain so far has been manageable over the past few hours with only one Flood Advisory needed earlier in Hays, Williamson, and Travis county. Rainfall last night reached up to 7 to 8 inches with 6.59 inches observed in Real County 7.3 miles northeast of Camp Wood. This lead to moderate flooding on the Frio Rio and portions of the Nueces River. To the north of our CWA, up to 10 inches fell near Junction and lead to Major flooding on the Llano River at Junction. This flood wave is expected to reach Llano late tonight with Major Flooding forecast. Unfortunately, the upper air pattern has remained very similar with a large longwave trough remaining to the west of the region. For late this afternoon, some scattered storms could develop closer to the Rio Grande where the atmosphere has been able to destabilize with temperatures warming into the lower 80s. This activity could produce locally heavy rainfall as it tracks to the east-northeast. Most high- res model members then show another round of more widespread convection developing to the northwest and west of our area late this evening then tracking it east through the overnight hours into tomorrow. There are some discrepancies in the guidance with regards to how far south the southern edge makes it. The latest run of the HRRR shows the southern edge tracking over northern Val Verde and northern Edwards County by 12z. However, the TTU-WRF/ARW/NMM models are a bit farther south. In addition, the ECMWF is showing a swath of 0.75"+ QPF extending as far south as Zavala County. This is what is going on in the model simulation world, but actually looking at observed water vapor satellite imagery shows us that there is a decent area of lift currently located due west of Val Verde County. This gives some extra confidence in the line of storms being a bit farther south than what the HRRR is showing. Although the convection forming in this area at the present time will not turn into the nocturnal system tonight, it does show us synoptic forcing is in place. A secondary area of lift can be seen south of El Paso and this should be the lift that develops the line of storms expected tonight. Additional rainfall amounts on top of what has already fallen will average 1-3 inches for areas north of a Del Rio to Uvalde to Burnet line with isolated locations picking up 5 inches. This will keep the threat of additional flash flooding concerns ongoing through the overnight periods. Impacts are still occurring near Camp Wood and other portions of Real, Edwards, and Uvalde Counties and if the same areas pick up the isolated 3-5 inches, then problems could get become even worse. WPC maintains a high risk for excessive rainfall for this area on its latest Day 1 outlook. Extended the Flash Flood Watch for LLano and Gillespie County and will have these two counties under the watch until 3 pm tomorrow. Ongoing precipitation, and the approaching flood wave on the LLano River will become exacerbated with any potential heavy rainfall tonight and tomorrow morning. Did not make any temporal extensions to the rest of the watch this afternoon, but some local extensions for the eastern extent of the watch will be possible early tomorrow morning if conditions warrant. A lot of the area is under a marginal risk of severe storms through tonight with even a slight risk for the Edwards Plateau. Initially the line of storms could be strong to severe with damaging winds the main threat. However, low-level hodographs will support the threat of isolated tornadoes as well with 0-3 SRH values up to 300 m2/s2. The complex of showers and storms should be slowly weakening as they move east tomorrow morning and afternoon across the CWA with rainfall amounts tomorrow east of the current watch only expected to average 0.5-1.5" with isolated higher amounts. Can't rule out a need for an isolated Flood Advisory or perhaps a Warning, but the threat of widespread flash flooding is low. The boundary associated with the leading edge of the precip is expected to be near the I35 corridor tomorrow afternoon. CAPE values are expected to be above 2000 J/Kg with ample upper level shear to support intensification and some organized convection. With the convection more scattered in nature, this would help overall help with severe chances as well. Helicity values are not expected to be as high and therefore any tornado threat will be lower as well, but can't be ruled out. Rain chances will be decreasing through the period Tuesday night and will keep the bulk of the rain chances in the eastern half of the area before 6z with lowering rain chances between 6z and 12z Tuesday night. && .LONG TERM (Wednesday through Monday)... A frontal boundary is expected to be through the area by Wednesday morning and will show a rain free forecast from Wednesday through Friday. This three day reprieve of rain will be nice as it will also be a reprieve of hot and humid weather as well. Highs will top out in the upper 70s to lower 80s with lows in the 50s and 60s. Medium range guidance is showing another and stronger front arriving Saturday night. Will show 20-40 percent with the FROPA. Both the GFS and ECMWF and were showing a trailing disturbance behind the front and a large area of post-frontal precipitation Sunday and into Monday. The ECMWF has backed off to mainly the eastern areas and the GFS has become even drier. Temperatures behind this front could be even cooler than the Wednesday front. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 83 66 83 60 / 40 70 50 10 - Austin Bergstrom Intl Airport 72 84 66 83 59 / 40 70 50 10 - New Braunfels Muni Airport 73 83 66 84 60 / 40 70 50 10 - Burnet Muni Airport 71 80 61 81 56 / 50 80 40 - - Del Rio Intl Airport 71 84 63 86 66 / 80 60 10 - 10 Georgetown Muni Airport 72 82 63 81 57 / 40 70 50 - - Hondo Muni Airport 73 84 65 86 61 / 50 70 40 10 - San Marcos Muni Airport 73 83 67 84 60 / 40 70 50 10 - La Grange - Fayette Regional 74 86 69 85 61 / 40 60 50 10 - San Antonio Intl Airport 73 84 67 85 61 / 40 70 50 10 - Stinson Muni Airport 74 84 68 86 63 / 40 70 50 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Bandera-Edwards-Kerr- Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. Flash Flood Watch through Tuesday afternoon for Gillespie-Llano. && Mesoscale/Aviation...BMW Synoptic/Grids...Hampshire
Hazardous weather outlook, Oct 8, 10:07 AM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1007 AM CDT Mon Oct 8 2018 TXZ171>173-183>194-202>209-217>225-228-091515- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1007 AM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A flash flood watch is in effect for western areas through 7 am Tuesday. Additional scattered to numerous showers and thunderstorms are expected today and tonight. Locations to the west of Interstate 35 are the most likely to see rainfall today and tonight. Rainfall amounts of two to four inches are possible with isolated amounts up to 8 inches. There is a marginal to slight risk for severe thunderstorms today, as well, with the greatest risk located across Val Verde County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Tuesday and Tuesday night across the central and eastern portions of the region. There is a marginal risk for severe thunderstorms on Tuesday. Drier conditions are expected for Wednesday through Friday. Another upper level system will impact the area starting Friday night and continuing through Sunday with increasing chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Oct 8, 4:15 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 PM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD 4 SE KERR WILDLIFE MANA 30.05N 99.45W
10/08/2018 KERR TX LAW ENFORCEMENT
THE KERR COUNTY SHERIFFS OFFICE REPORTS THAT
MULTIPLE LOW WATER CROSSINGS ALONG FARM TO
MARKET ROAD 1340 WEST OF HUNT ARE BEING
CLOSED DUE TO HIGH WATER.
&&
EMPSpecial weather statement, Oct 8, 5:07 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
507 PM CDT MON OCT 8 2018
TXZ183-082245-
Val Verde TX-
507 PM CDT MON OCT 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Langtry, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Langtry and Shumla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3007 10140 2984 10122 2975 10141 2977 10140
2975 10144 2978 10145 2979 10147 2976 10154
2981 10154 2980 10157 2977 10158 2977 10163
2976 10164 2977 10166 2976 10171 2978 10176
2980 10176
TIME...MOT...LOC 2207Z 235DEG 22KT 2975 10166
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:05 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Oct 7, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 46 min |
| Oct 7, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Real | 32 min |
| Oct 7, 8:39 PM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| Oct 7, 8:58 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Oct 7, 9:03 PM CDT | Tornado Warning | EWX | Kerr, Real | 27 min |
| Oct 7, 9:16 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Oct 7, 9:30 PM CDT | Tornado Warning | EWX | Real | 30 min |
| Oct 7, 9:32 PM CDT | Special Weather Statement | EWX | Real | 58 min |
| Oct 7, 10:17 PM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| Oct 7, 10:27 PM CDT | Tornado Warning | EWX | Edwards, Real, Uvalde | 33 min |
| Oct 7, 10:38 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Oct 7, 10:42 PM CDT | Flash Flood Warning | EWX | Kerr, Real | 2 hr |
| Oct 7, 11:14 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 7, 11:45 PM CDT | Tornado Warning | EWX | Edwards | 30 min |
| Oct 7, 11:53 PM CDT | Tornado Warning | EWX | Real | 37 min |
| Oct 7, 11:54 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 12:43 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 8, 12:46 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 8, 1:47 AM CDT | Special Weather Statement | EWX | Edwards | 28 min |
| Oct 8, 2:27 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 3:01 AM CDT | River Flood Warning | EWX | Uvalde | 55 hr |
| Oct 8, 5:55 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 7:00 AM CDT | River Flood Warning | EWX | Uvalde | 32 hr |
| Oct 8, 7:25 AM CDT | River Flood Warning | EWX | Uvalde | 39 hr |
| Oct 8, 7:25 AM CDT | River Flood Warning | EWX | Uvalde | 3 days |
| Oct 8, 11:11 AM CDT | River Flood Warning | EWX | Llano | 57 hr |
| Oct 8, 11:53 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Real | 3 hr |
| Oct 8, 1:57 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 3 hr |
| Oct 8, 3:47 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Oct 8, 5:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Oct 8, 6:21 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| Oct 8, 6:42 PM CDT | Areal Flood Advisory | EWX | Kerr | 5 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.